Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 109, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 4, 2012, 2:23 PM EDT for Knox County, Indiana. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2012, 2:23 PM EDT (18:23 UTC)
- Expired
- May 4, 2012, 3:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, IN
The radar
The Evansville,IN radar (KVWX), 43 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 2:50 PM EDT | TSTM WND DMG | Bicknell, IN | TREE DOWN ACROSS POWER LINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
543
WUUS53 KIND 041823
SVRIND
INC083-041900-
/O.NEW.KIND.SV.W.0109.120504T1823Z-120504T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
223 PM EDT FRI MAY 4 2012
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN SOUTHWEST INDIANA...
* UNTIL 300 PM EDT
* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LAWRENCEVILLE...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
VINCENNES...
VINCENNES UNIVERSITY...
DECKER...
OAKTOWN...
BRUCEVILLE...
MONROE CITY...
FREELANDVILLE...
BICKNELL...
WHEATLAND...
EDWARDSPORT...
SANDBORN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
3874 8751 3889 8755 3890 8714 3877 8726
3877 8724 3869 8728 3852 8726 3854 8736
3851 8738 3854 8740 3853 8746 3849 8749
3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1823Z 271DEG 29KT 3876 8760
WIND...HAIL 60MPH 1.00IN
$$
DRT3 follow-up statements
080
WWUS53 KIND 041836
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
236 PM EDT FRI MAY 4 2012
INC083-041900-
/O.CON.KIND.SV.W.0109.000000T0000Z-120504T1900Z/
KNOX-
236 PM EDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 300 PM EDT...
AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
RUSSELLVILLE...OR 6 MILES NORTH OF VINCENNES...MOVING EAST AT 35 MPH.
IN ADDITION...AT 230 PM EDT...LAWRENCEVILLE AIRPORT IN ILLINOIS
RECORDED A 46 MPH WIND GUST WITH THIS STORM LINE.
LOCATIONS IMPACTED INCLUDE...
OAKTOWN...BRUCEVILLE...MONROE CITY...FREELANDVILLE...BICKNELL...
WHEATLAND...EDWARDSPORT AND SANDBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
3874 8751 3889 8755 3890 8714 3877 8726
3877 8724 3869 8728 3852 8726 3854 8736
3851 8738 3854 8740 3853 8746 3849 8749
3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1835Z 271DEG 29KT 3876 8748
WIND...HAIL 60MPH 1.00IN
$$
DRT672
WWUS53 KIND 041849
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
249 PM EDT FRI MAY 4 2012
INC083-041900-
/O.CON.KIND.SV.W.0109.000000T0000Z-120504T1900Z/
KNOX-
249 PM EDT FRI MAY 4 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 300 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
NORTHEAST OF VINCENNES...MOVING EAST AT 35 MPH.
IN ADDITION...AROUND 230 PM EDT...LAWRENCEVILLE AIRPORT IN ILLINOIS
RECORDED A 46 MPH WIND GUST WITH THIS STORM LINE. THE STRONGEST PART
OF THE STORM IS OVER VINCENNES.
LOCATIONS IMPACTED INCLUDE...
FREELANDVILLE...BICKNELL...WHEATLAND...EDWARDSPORT AND SANDBORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
3874 8751 3889 8755 3890 8714 3877 8726
3877 8724 3869 8728 3852 8726 3854 8736
3851 8738 3854 8740 3853 8746 3849 8749
3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1848Z 271DEG 29KT 3874 8735
WIND...HAIL 60MPH 1.00IN
$$
DRT452
WWUS53 KIND 041858
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
258 PM EDT FRI MAY 4 2012
INC083-041907-
/O.EXP.KIND.SV.W.0109.000000T0000Z-120504T1900Z/
KNOX-
258 PM EDT FRI MAY 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY WILL EXPIRE AT 300
PM EDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED
AREA WITH NO MORE THAN TORRENTIAL RAINS...WIND GUSTS ESTIMATED TO 40
MPH AND FREQUENT LIGHTNING. THE GUSTY WINDS AND HEAVY RAIN WILL
CONTINUE THROUGH 315 PM EDT EAST OF VINCENNES.
LAT...LON 3851 8765 3855 8767 3864 8763 3869 8753
3874 8751 3889 8755 3890 8714 3877 8726
3877 8724 3869 8728 3852 8726 3854 8736
3851 8738 3854 8740 3853 8746 3849 8749
3849 8757 3846 8759 3842 8774 3846 8776
TIME...MOT...LOC 1857Z 271DEG 29KT 3872 8726
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 12:40 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 4, 12:40 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1240 PM EDT FRI MAY 4 2012 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 240 AM EDT FRI MAY 4 2012 AN ACTIVE WEATHER PATTERN IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS A FRONTAL BOUNDARY LINGERS ACROSS INDIANA...MOVING SOUTH TO THE OHIO RIVER TONIGHT AND THEN BACK NORTH AS A WARM FRONT ON SUNDAY NIGHT. UPPER LEVEL WEATHER DISTURBANCES WILL AID THE MOTION OF THE FRONT AND THIS WILL RESULT IN CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. HIGH PRESSURE IS EXPECTED TO ARRIVE IN THE AREA ON TUESDAY...BRINGING DRY WEATHER INTO THE AREA FOR THE MIDDLE OF NEXT WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 945 AM EDT FRI MAY 4 2012 HAVE RE-ALIGNED THUNDERSTORM CHANCES THIS AFTERNOON TO GO WITH HIGHER POPS SOUTHERN TWO THIRDS OF OUR REGION AND A LITTLE LOWER IN OUR NORTH. AREA OF THUNDERSTORMS OVER SOUTHEAST ILLINOIS IS HOLDING TOGETHER AND SHOULD SPREAD INTO PARTS OF WEST CENTRAL AND SOUTHWEST INDIANA BY MIDDAY AND CONTINUE EAST SOUTHEAST THIS AFTERNOON AS IT BECOMES LESS ORGANIZED. THIS MATCHES WELL WITH HIGHEST CAPES OCCURRING ACROSS OUR SOUTHWEST AND WEST CENTRAL. WILL SCALE POPS BACK TO CHANCE CATEGORY ACROSS OUR NORTH AS THUNDERSTORMS IN THE SOUTH MAY INHIBIT CONVECTION A LITTLE ACROSS OUR NORTH. WILL ADJUST TEMPERATURES SLIGHTLY TO GO SLIGHTLY COOLER ACROSS OUR WEST AND PARTS OF OUR SOUTH DUE TO MORE CONVECTION THERE. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 240 AM EDT FRI MAY 4 2012 MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL BE POPS. WILL USE A BLEND OF THE MODELS. GFS AND NAM SUGGEST ANOTHER WEATHER DISTURBANCE POISED TO PUSH ACROSS INDIANA TONIGHT. LOWER LEVEL Q VECTORS ALSO INDICATE GOOD CONVERGENCE. FORECAST SOUNDINGS AGAIN SHOW STEEP LAPSE RATES ALOFT ALBEIT WITH A SMALL SURFACE INVERSION. GFS INDICATES THE FRONTAL BOUNDARY WILL BE DRAPED ACROSS CENTRAL INDIANA. ALL OF THIS POINTS FOR AN IDEAL SET UP FOR MORE SHRA AND TSRA. THUS WILL ONCE AGAIN RAISE POPS. GIVEN THE EXPECTED CLOUDS AND RAIN WILL LEAN TOWARD THE WARMER SIDE OF MAVMOS FOR LOWS. ON SATURDAY THE FRONTAL BOUNDARY REMAINS ACROSS THE AREA...HOWEVER RIDGING ALOFT IS EXPECTED TO BUILD ACROSS THE STATE AND THE OVERNIGHT WEATHER DISTURBANCE DEPARTS. HOWEVER...FORECAST SOUNDINGS CONTINUE TO INDICATE STEEP LAPSE RATES WITH LI/S NEAR -5 AND CAPE NEAR 1500 J/KG. THUS SOME AFTERNOON CONVECTION CANNOT BE RULED OUT. FURTHERMORE GIVEN THE TIMING OF THE DEPARTING EXPECTED OVERNIGHT COMPLEX...WILL NOT GET SPECIFIC WITH TIMING FOR NOW. GIVEN THE FRONTAL POSITION AND EXPECTED CLOUDS...MAVMOS APPEARS TOO WARM. WILL USE A BLEND FOR HIGHS...TRENDING COOLER THAN MAVMOS. AS HEATING IS LOST ON SATURDAY NIGHT...FORECAST SOUNDINGS DRY OUT CONSIDERABLY AS THE FRONTAL BOUNDARY SAGS SOUTH TO THE OHIO RIVER AND SURFACE FLOW BECOMES NORTHEASTERLY. RIDGING CONTINUES TO REMAIN IN PLACE ACROSS THE AREA ALOFT AND FORECAST SOUNDINGS HINT AT A CAP IN PLACE. THUS WILL TREND TOWARD A DRY FORECAST DURING SATURDAY NIGHT AND SUNDAY. TRENDING LOWS CLOSE TO MAVMOS AND HIGHS COOLER THAN MAVMOS. FURTHERMORE GIVEN THE EXPECTED RAIN PRIOR TO SATURDAY NIGHT...PROVIDING WET GROUND...THE MOSTLY CLEAR SKIES ON SATURDAY NIGHT AND COOL...LIGHT NORTHEAST WINDS WILL BE IDEAL FOR FOG FORMATION ON THE NORTH SIDE OF THE FRONT. CHANCES FOR TSRA/SHRA WILL RETURN ON MONDAY ON LOW PRESSURE IS EXPECTED TO PUSH OUT OF THE CENTRAL PLAINS TOWARD INDIANA. AT THIS TIME IT APPEARS UPPER SUPPORT IS LIMITED...HOWEVER THE LOW SHOULD BE ABLE TO PUSH THE FRONTAL BOUNDARY BACK NORTH AS A WARM FRONT AS SURFACE FLOW BECOMES SOUTHERLY ONCE AGAIN. THIS WILL RESULT IN MUCH OF THE AREA BEING IN THE WARM SECTOR AGAIN AS A MID LEVEL TROUGH APPROACHES THE STATE. FORECAST SOUNDINGS FOR MONDAY AFTERNOON ONCE AGAIN INDICATE FAVORABLE INSTABILITY WITH CAPES OVER 2000 J/KG AND LI/S LESS THAN -7. THUS WILL ONCE AGAIN TREND POPS HIGHER. ALSO GIVEN THE WARM AIR ADVECTION AND HEATING WILL TREND HIGH TEMPS WARMER THAN MEXMOS. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 240 AM EDT FRI MAY 4 2012 MAIN FEATURES OF NOTE FOR THE LONG TERM ARE A SURFACE LOW PASSING THROUGH THE AREA ON MONDAY...FOLLOWED QUICKLY BY AN UPPER TROUGH TUESDAY AND WEDNESDAY...AND A NARROW BUT STRONG AXIS OF HIGH PRESSURE FOR THE REMAINDER OF THE FORECAST PERIOD. LITTLE TO QUIBBLE ABOUT ON THESE FEATURES AS MODELS ARE IN DECENT AGREEMENT WITH ONLY TYPICAL MINOR TIMING AND STRENGTH DIFFERENCES AT THOSE TIME SCALES. ALLBLEND CAPTURES THESE FEATURES WELL AND NO MAJOR DEVIATIONS REQUIRED. THUNDERSTORMS WILL BE A POSSIBILITY WITH THE INITIAL SYSTEM...BUT ANY PRECIP WITH THE UPPER LOW TUESDAY AND WEDNESDAY WILL BE MORE SHOWERY IN NATURE. TEMPS WILL STEADILY COOL THROUGH THE LONG TERM WITH THE UPPER TROUGH AND TRAILING COOL SURFACE HIGH. HIGH TEMPS MAY BE BACK INTO THE 60S AS EARLY AS MID WEEK. && .AVIATION /DISCUSSION FOR THE 041800Z TAFS/... ISSUED AT 1240 PM EDT FRI MAY 4 2012 WHAT LITTLE IS LEFT OF THE OLD CONVECTIVE COMPLEX EXPECTED TO BE EAST OF THE TAF SITES BY ISSUANCE TIME. MAIN INSTABILITY AXIS HAS SHIFTED INTO EASTERN INDIANA AND ALONG THE OHIO RIVER AHEAD OF OUTFLOW BOUNDARY. ALTHOUGH SOME INSTABILITY REMAINS LOCALLY...LENDING TO A LOW CONVECTIVE THREAT ACROSS THE TAF SITES THIS AFTERNOON...EXPECTING THE MORE ORGANIZED DEVELOPMENT TO OCCUR SOUTH AND EAST OF THE TAF SITES. MAY BE A BETTER THREAT FOR ORGANIZED CONVECTION AFTER DARK AS STRONGER UPPER FLOW BEGINS INTERACTING WITH A SURFACE FRONTAL SYSTEM. BASED ON ABOVE...CANNOT REALLY PIN DOWN ANYTHING DEFINITIVE FROM A CONVECTIVE STANDPOINT AT THIS TIME...SO WILL LEAVE OUT OF FORECAST FOR NOW. OTHERWISE...POCKETS OF MVFR CEILINGS AROUND 020 IN THE PROCESS OF MIXING OUT DUE TO PASSAGE OF OUTFLOW BOUNDARY. CEILINGS GENERALLY ABOVE 050 EXPECTED FOR THE AFTERNOON/EVENING HOURS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...JH SHORT TERM...PUMA LONG TERM....NIELD AVIATION...JAS
Hazardous weather outlook, May 4, 4:44 AM EDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 444 AM EDT FRI MAY 4 2012 INZ021-028>031-035>049-051>057-060>065-067>069-072-050845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-JENNINGS- 444 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. HAZARDS: LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL RAIN AND LIGHTNING. TIMING: AFTER 2 PM. DISCUSSION: A FRONTAL BOUNDARY WILL SAG INTO THE REGION TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. THE STORMS MAY LINGER INTO THE EVENING HOURS OR EVEN REDEVELOP DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORM CHANCES ARE FORECAST SATURDAY...SATURDAY NIGHT AND AGAIN ON SUNDAY NIGHT THROUGH WEDNESDAY. AN ISOLATED SEVERE STORM IS POSSIBLE ON SATURDAY AND SATURDAY NIGHT....WITH THE MAIN THREATS BEING DAMAGING WIND AND LARGE HAIL. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. IT IS TOO SOON TO DETERMINE IF THE STORMS ON SUNDAY NIGHT THROUGH WEDNESDAY WILL BE SEVERE. DISCUSSION: A FRONTAL BOUNDARY AND WILL MEANDER BACK AND FORTH ACROSS THE AREA WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST FOR SEVERAL DAYS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ070-071-050845- LAWRENCE-JACKSON- 444 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. A FLOOD WARNING IS IN EFFECT FOR THE EAST FORK OF THE WHITE RIVER. HAZARDS: LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES...TORRENTIAL RAIN AND LIGHTNING. LOWLAND FLOODING WILL CONTINUE ALONG THE EAST FORK OF THE WHITE RIVER IN JACKSON AND LAWRENCE COUNTIES. TIMING: AFTER 2PM FOR SEVERE THUNDERSTORMS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR FULL DETAILS ON RIVER FLOODING. DISCUSSION: A FRONTAL BOUNDARY WILL SAG INTO THE REGION TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. THE STORMS MAY LINGER INTO THE EVENING HOURS OR EVEN REDEVELOP DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORM CHANCES ARE FORECAST SATURDAY...SATURDAY NIGHT AND AGAIN ON SUNDAY NIGHT THROUGH WEDNESDAY. AN ISOLATED SEVERE STORM IS POSSIBLE ON SATURDAY AND SATURDAY NIGHT....WITH THE MAIN THREATS BEING DAMAGING WIND AND LARGE HAIL. LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. IT IS TOO SOON TO DETERMINE IF THE STORMS ON SUNDAY NIGHT THROUGH WEDNESDAY WILL BE SEVERE. LOWLAND FLOODING ALONG THE EAST FORK OF THE WHITE RIVER IS EXPECTED TO LINGER INTO THE WEEKEND. DISCUSSION: A FRONTAL BOUNDARY AND WILL MEANDER BACK AND FORTH ACROSS THE AREA WILL KEEP THUNDERSTORM CHANCES IN THE FORECAST FOR SEVERAL DAYS THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:00 PM EDT | Special Weather Statement | IND | Daviess | 45 min |
| May 4, 3:31 PM EDT | Special Weather Statement | IND | Martin | 29 min |
| May 4, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton | 34 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.